MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34280
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The needle was bent and couldn't be removed."as per complaint form": dr.(b)(6) told me that he remembered the 25 needle bent an stick in the catheter, so he couldn't move the needle anymore.This happened on stage n4.Chief dr.(b)(6).He is very well known and experienced in the field of pneumologists and leads a special hospital for lung diseases.He worked already with our needle for more then 2,5 year in the meantime and had min.500 punctures with our needles since then.When he like to have more flexibility he also uses the 25 needle.In the meantime the department has already ordered and received a new delivery of 10 needles with lot c1578253.But the chief dr.(b)(6) already told me, that he was really happy with this needle in the beginning in 2015 and observed that he had more problems with the needles since the last 3 month.Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿'non retraction of needle"¿.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Importer site establishment registration number: (b)(4).The device related to this occurrence underwent a laboratory evaluation on (b)(6) 2019.A kink was observed at distal end of needle.Following the laboratory evaluation additional information was requested to clarify if complaint is for echo-hd-22-ebus-p-c or echo-hd-25-ebus-p-c.Additional information was received and rep has indicated that correct device is echo-hd-25-ebus-p-c.Prior to distribution, all echo-hd-25-ebus-p-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for echo-hd-25-ebus-p-c of lot number c1560482 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1560482.The notes section of the instructions for use, ifu0110-5, which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0110-5 ).A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to hard lesion.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The needle was bent and couldn't be removed."as per complaint form": dr.Seese told me that he remembered the 25 needle bent an stick in the catheter, so he couldn't move the needle anymore.This happened on stage n4.Chief dr.Seese.He is very well known and experienced in the field of pneumologists and leads a special hospital for lungdeseses.He worked already with our needle for more then 2,5 year in the meantime and had min.500 punctures with our needles since then.When he like to have more flexibility he also uses the 25 needle.In the meantime the department has already ordered and received a new delivery of 10 needles with lot c1578253.But the chief dr.Seese already told me, that he was really happy with this needle in the beginning in 2015 and observed that he had more problems with the needles since the last 3 month.Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿'non retraction of needle"¿.No adverse effects to the patient have been reported as occurring.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8458969
Report Number3001845648-2019-00126
Device Sequence Number19586499
Product Code FCG
UDI-Device Identifier00827002342804
UDI-Public(01)00827002342804(17)211119(10)C1560482
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Model NumberG34280
Device Catalogue NumberECHO-HD-25-EBUS-P-C
Device Lot NumberC1560482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/28/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1